Alert archive / Georgia / Snow Advisories in 2007

Snow Advisory 1, NWS Atlanta, GA

February 17, 20078 counties in Georgia

NWS Atlanta, GA issued this snow advisory at Feb 17, 2007, 8:45 PM EST for 8 counties in Georgia. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2007, 8:45 PM EST (01:45 UTC)
Expired
Feb 18, 2007, 4:00 AM EST
In force
7 hr
Issued by
NWS Atlanta, GA

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 156 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KFFC 180145
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EST SAT FEB 17 2007

...ONE TO THREE INCHES OF SNOW LIKELY IN THE NORTHEAST MOUNTAINS
TONIGHT...

.AN UPPER LEVEL LOW PRESSURE SYSTEM IS PRODUCING LIGHT
PRECIPITATION ACROSS PORTIONS OF NORTH GEORGIA TONIGHT. IN THE
HIGHER ELEVATIONS THE PRECIPITATION WILL FALL IN THE FORM OF
SNOW. ALTHOUGH THE RATE OF SNOWFALL WILL BE GENERALLY
LIGHT...TEMPERATURES WILL BE COLD ENOUGH FOR ALL OF IT TO ACCUMULATE.
NORTHWEST WINDS WILL CAUSE HIGHEST SNOW AMOUNTS TO OCCUR ON NORTH
AND WEST FACING RIDGES.

GAZ005>009-014>016-180900-
/O.NEW.KFFC.SN.Y.0001.070218T0145Z-070218T0900Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
845 PM EST SAT FEB 17 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

THE AREA AFFECTED BY THIS ADVISORY IS NORTH OF A LINE FROM FROM
CLEVELAND TO DAWSONVILLE TO ELLIJAY TO CHATSWORTH WHERE SNOW
ACCUMULATIONS IN THE RANGE OF TO THREE INCHES ARE LIKELY. THESE
AMOUNTS ARE LIKELY TO OCCUR IN THE HIGHER TERRAIN.

AT 830 PM THERE WERE REPORTS OF SNOW ACCUMULATING ON SOME OF THE
ROADS IN WHITE...UNION AND LUMPKIN COUNTIES...MAINLY IN THE AREAS
OF HIGHER TERRAIN. THE SNOW WILL END LATER TONIGHT...BUT ROADS IN
THE ADVISORY AREA WILL CONTINUE TO BE ICY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS42 KFFC 180855
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 AM EST SUN FEB 18 2007

...SNOW ADVISORY FOR NORTHEAST GEORGIA WILL BE ALLOWED TO EXPIRE
AT 4 AM...


GAZ005>009-014>016-181000-
/O.EXP.KFFC.SN.Y.0001.000000T0000Z-070218T0900Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
355 AM EST SUN FEB 18 2007

...SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING FOR 
NORTHEAST GEORGIA...

LIGHT SNOW HAS TAPERED OFF TO FLURRIES ACROSS NORTHEAST GEORGIA
THIS MORNING. ONE TO TWO INCHES OF ACCUMULATIONS HAVE BEEN
REPORTED MAINLY IN THE HIGHER ELEVATIONS. NO ADDITIONAL
ACCUMULATIONS ARE EXPECTED THIS MORNING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this snow advisory went out at Feb 17, 5:01 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 17, 5:01 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EST SAT FEB 17 2007

.SHORT TERM...
SATELLITE LOOP SHOWS A FAIRLY WELL ORGANIZED WAVE MOVING EAST
THROUGH THE OH AND TN VALLEYS AT THE MOMENT. THIS WAVE AND ITS
ASSOCIATED TROUGH IS EXPECTED TO BECOME ELONGATED THIS EVENING AND
BRING SOME RAIN/SNOW TO N GA. THE MODELS SHOW IT WEAKENING AND
SPEEDING UP AS IT MOVES THROUGH THE STATE TONIGHT BUT WILL STILL SEE
SOME PRECIP FROM IT. NOT EXPECTING MUCH IN THE WAY OF AMOUNTS AS
THE MODELS SHOW THE MAJORITY OF THE MOISTURE BELOW 700 MB. WITH NO
UPPER LEVEL SUPPORT AND IT CLEARING THE AREA BY 12 SUN SHOULD ONLY
SEE LIGHT SHOWERS MIXING WITH SNOW TURNING TO ALL SNOW LATE TONIGHT.
ANY ACCUMULATING SNOW SHOULD BE AN INCH OR LESS ACROSS AREAS NORTH
OF AN ATL TO AHN LINE. BIGGEST CONCERN WILL BE SUN WITH THE PRESSURE
GRADIENT TIGHTENING BEHIND THE WAVE PASSAGE COMBINED WITH LOW
RELATIVE HUMIDITIES AND LOW FUEL MOISTURES. INCREASING WINDS ACROSS
THE AREA TOMORROW (NW WINDS 15-25 MPH WITH GUSTS TO 35 MPH) SHOULD
MEET WIND ADVISORY CRITERIA AS SURFACE HIGH BUILDS EASTWARD. ALSO
EXPECTING RH VALUES TO BE LESS THAN 25% ACROSS MOST OF THE CWA SO
WITH THIS IN MIND WILL ISSUE A RED FLAG WARNING AND A WIND ADVISORY
DURING THE DAY SUN. BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH
SUNDAY WITH A SLIGHT WARM UP MON/TUE.

.LONG TERM...
LARGE HIGH PRESSURE RIDGE BUILDS IN ACROSS GA SUN AND CONTINUES TO
DOMINATE THE WEATHER PATTERN THROUGH TUE MORNING. THIS RIDGE SLIDES
OFF THE EAST COAST SETTING UP WARM NEAR ZONAL FLOW FOR TUE INTO WED.
THERE IS A WEAK UPPER LEVEL DISTURBANCE THAT GETS CAUGHT UP IN THIS
ZONAL FLOW AND SHOULD BRING US OUR NEXT CHANCE FOR ANY PRECIP
TUE/WED. WITH THE WARM ZONAL FLOW SEATING UP TEMPS WILL REBOUND
RATHER QUICKLY WITH DAYTIME HIGHS IN THE 50S ON TUE AND THE 60S WED
THROUGH FRI. AS THE NEXT SHORT WAVE MOVES THROUGH THE INSTABILITY
INDICES ARE FAIRLY WEEK AND MOISTURE WILL BE LIMITED WITH THIS
SYSTEM. WILL KEEP ISOLATED THUNDER IN THE FORECAST AS LIFTED INDICES
GET DOWN TO -1 WED BUT WITH CAPES NEVER GETTING ABOVE 300 SHOULD
ONLY SEE GENERAL THUNDERSTORMS...NO SEVERE. THIS WAVE FINALLY EXITS
THE AREA THU AS A WEAK RIDGE BUILD BACK IN THROUGH FRI.

&&

.FIRE WEATHER...
VERY LOW RH VALUES EXPECTED SUN WITH STRONG GUSTY WINDS ACROSS NORTH
AND CENTRAL GA. FUEL MOISTURES ACROSS THE AREA ARE ALSO LOW AND ARE
EXPECTED TO BE LOW AGAIN TOMORROW WITH WINDS DRYING THINGS OUT.

&&

.AVIATION...
EXPECT THE MVFR CIGS...NOW MOVING ACROSS NORTHERN AL...TO CONTINUE
MOVING SOUTHEAST THROUGH THE EVENING...REACHING THE ATL AREA BETWEEN
00Z AND 03Z. THESE CLOUDS ARE IMMEDIATELY BEHIND THE COLD FRONT IN
THE STRONG CAA. THE FRONT WILL MOVE THROUGH THE ATL AREA JUST
SHORTLY AFTER 00Z AND ACROSS THE REST OF THE TAF SITES BY 06Z.
EXPECT CIGS TO DROP 1500 TO 2500 FEET AFTER THE FROPA. THE CIGS IN
AHN WILL BE SHORT LIVED DUE TO DOWNSLOPING. WINDS WILL DIMINISH AS
THE FRONT APPROACHES BUT INCREASE BEHIND THE FRONT WITH GUSTS NEAR
20 KTS. VERY DRY AIR MOVES INTO THE CWA AFT 06Z AND THIS WILL AN
INCREASE IN THE CIGS HEIGHTS AND BY 12Z EXPECT MOSTLY CLEAR SKIES
ALL SITES. WITH GOOD MIXING IN THE MORNING ALONG WITH THE TIGHT
PRESSURE GRADIENT AND STRONG CAA...WINDS WILL INCREASE WITH GUSTS OF
25 TO 30KTS FOR THE REST OF THE DAY ALL AREAS.

&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS          29  48  26  54  36 /  20  10   0   5   0
ATLANTA         25  44  27  55  39 /  20   5   0   5   5
BLAIRSVILLE     25  40  18  53  32 /  30  10   0   5   5
CARTERSVILLE    23  44  20  55  35 /  30   5   0   5  10
COLUMBUS        31  50  27  61  40 /  10   5   0   5   5
GAINESVILLE     27  45  25  54  38 /  30  10   0   5   5
MACON           26  52  24  61  35 /  10   5   0   5   0
ROME            25  47  22  57  36 /  40   5   0   5  10
PEACHTREE CITY  23  45  22  58  34 /  20   5   0   5   5
VIDALIA         35  50  27  57  36 /  10   5   0   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...
GREENE...HANCOCK...HARRIS...HENRY...HOUSTON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...
NEWTON...OCONEE...OGLETHORPE...PEACH...PIKE...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.

RED FLAG WARNING FROM 12 PM TO 7 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

WIND ADVISORY FROM 7 AM TO 7 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

01/17
Hazardous weather outlook, Feb 17, 8:45 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EST SAT FEB 17 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
845 PM EST SAT FEB 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ACCUMULATING SNOW WILL LIKELY OCCUR ACROSS THE NORTHEAST GEORGIA
MOUNTAINS TONIGHT.

.SYNOPSIS...
A QUICK MOVING STORM SYSTEM OVER TENNESSEE WILL MOVE INTO NORTH
CAROLINA AFTER MIDNIGHT. A MIXTURE OF LIGHT SNOW AND LIGHT RAIN
WILL OCCUR AHEAD OF THIS SYSTEM. IN THE NORTHEAST GEORGIA
MOUNTAINS...TEMPERATURES ARE COLD ENOUGH FOR ALL THE PRECIPITATION
TO FALL AS LIGHT SNOW. A TOTAL OF 1 TO 3 INCHES OF SNOW IS
LIKELY IN THE MOUNTAINS. FOR MORE INFORMATION SEE THE LATEST
SNOW ADVISORY STATEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG GUSTY WINDS AND DANGEROUS FIRE WEATHER CONDITIONS WILL
OCCUR ON SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY.
OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Feb 17, 8:01 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EST SAT FEB 17 2007

GAZ001>009-011>016-019>023-181315-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-
801 PM EST SAT FEB 17 2007

...ICY ROADS POSSIBLE ACROSS PORTIONS OF EXTREME NORTH GEORGIA TONIGHT...

LIGHT RAIN AND LIGHT SNOW WERE FALLING ACROSS PORTIONS OF NORTH
GEORGIA AT 8 PM. THIS PRECIPITATION SHOULD BE ENDING LATER
TONIGHT. IN THE MEANTIME...TEMPERATURES IN SOME AREAS WILL BE LOW
ENOUGH FOR A MINOR ACCUMULATION OF SNOW OR ICE...ESPECIALLY ON
BRIDGES AND ON ROADS IN THE HIGHER ELEVATIONS.

AREAS THAT STAND THE GREATEST CHANCE OF ICE FORMING ON ROADWAYS
ARE ALONG AND NORTH OF A LINE FROM CLEVELAND TO DAWSONVILLE TO
ELLIJAY AND CHATSWORTH. MOTORISTS IN THAT PORTION OF GEORGIA
SHOULD BE ESPECIALLY CAREFUL TONIGHT.

TEMPERATURES ACROSS THE REST OF NORTH GEORGIA ARE EXPECTED TO
REMAIN TOO WARM FOR ICE ACCUMULATION ON ROADS...EVEN IF
PRECIPITATION CHANGES TO LIGHT SNOW OR FLURRIES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR LATER
UPDATES ON THIS SITUATION.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:05 PM ESTRed Flag WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more27 hr

Nearby

Snow Advisories in Georgia, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.